ROBERT N. HILL, M.D.; ROGER G. SPRAGG, M.D.; MARK K. WEDEL, M.D.; KENNETH M. MOSER, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
The syndrome of respiratory distress in adults is characterized by the abrupt onset of dyspnea, diffuse pulmonary infiltration on chest roentgenogram, and marked hypoxemia. The precise cause is unknown, but the syndrome has been associated with trauma, shock, fat embolism, massive aspiration, acute viral pneumonia, pancreatitis, and drug ingestion (1). We report here a patient who developed the syndrome after ingestion of colchicine, a previously undescribed association.
The patient was a previously healthy 18-year-old woman who, with suicidal intent, ingested approximately 150 mg of commercial grade colchicine powder, mixed with tea. Four hours later she noted mild epigastric pain and
HILL RN, SPRAGG RG, WEDEL MK, et al. Adult Respiratory Distress Syndrome Associated with Colchicine Intoxication. Ann Intern Med. 1975;83:523–524. doi: https://doi.org/10.7326/0003-4819-83-4-523
Download citation file:
Published: Ann Intern Med. 1975;83(4):523-524.
Acute Respiratory Distress Syndrome/Acute Lung Injury, Emergency Medicine, Pulmonary/Critical Care.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use